Wednesday, October 8, 2008

BCP induced Psychosis: A whole lot-a crazy going on

Sorry for the lack of consistent posting. It's now been over 3 weeks since the Donor said she'd get Af in 1-2 weeks. In between breathing, talking myself out of thinking the Donor has changed her mind, and forcing my self not to call to DE coordinator hourly (JK...I only called ONCE this entire time), I am fighting off a major case of BCP induced CRAZIES. This must be what menopause feels like. If it weren't down-right dangerous it would be funny. I remember this feeling when I went on the pill for 11 days last April for IVF #1. I have now exceeded 11 days and the Donor has not even started suppression.

I feel like shit emotionally and physically.

Lets start with the physical. I'm having hot flashes, my eyes feel like they have sand in them (sever dry eye). I'm hungry all the time. I can't fall asleep or stay asleep without a sleep aid. Inexplicably my middle finger hurts.

Ah but the physical is nothing compared to the emotional/psychological.


Anxiety, edginess, tension, anger, hopelessness. And that's on a good day. Bouts of despair can instantly turn into violent rage. I'm not kidding about the violent thing. I' having a hard time not throwing things at people or challenging strangers to fights. Again, not kidding. I told Mr. Peeveme to keep some cash handy for my bail because I am likely to be involved in some kind of road rage incident that will undoubtedly be viewable on youtube. More than once I have found myself trying to make eye contact with some offender to my vehicular sensibilities. They, wisely, do not return my glare somehow sensing their proximity to a profanity laced invitation to settle this like men or menopausal women which, I have come to find out are MUCH more hostile, dangerous and unpredictable. As it is, I am left to flip-off these cowardly, commuting transgressors. Oh, mystery solved!

I imagine if John Malkovich went on the pill he'd sound a lot like me. I can't get through a conversation, nay a sentence, without the aid of the f-word. It very handy that it can be used as a verb, adjective, adverb, and noun. To be fare, I was not most delicate or ladylike orator to begin with but I have raised my game from merely course and irreverent to downright vulgar and abusive.

And I have a few more weeks of this.

My saving grace is that Piccolina lacks the manual dexterity to raise her middle finger. However, as substitute she is pointing at other cars. And we all know how I feel about that.

11 comments:

bleu said...

Aww FUCK I am sorry hun. ;)

soapchick said...

Yikes that is some scary stuff. I truly hope it passes soon! Can you try to do 100 push ups to work off that rage?

Ophelia said...

I've been worried about you. I check your blog every day to see if you've posted!

Glad you're alive. Try to stay that way. I don't want some fellow road rager to pop a cap in your a$$ because you've hurled some explitives his/her way.

luna said...

drugs will make you crazy! that is one of the crappy parts about cycling.

edie & ella said...

Oh girl I feel for you.....when I was doing my first of 2 million IVF cycles I made the mistake of taking the steroids, BCPs and also getting really drunk (one last time) before my retrieval......CRAP!!! I was certain my husband had gone off along the beach and was sleeping with my friend... CONVINCED. NO DOUBT IN MY MIND!!! They walked to get our car and were gone 5 minutes.....10 max. It was crazy. I was crazy......it's terrible.
Hang in there.....sam

Frenchie said...

Oh my g-d I am so sorry. I go through exactly what you are describing for about a week or more before my period. I can't imagine going through it for weeks on end.

Lori said...

I know it's not funny in the least, but

"Inexplicably my middle finger hurts."

made me laugh.

DCat said...

I felt the same way on Lupron- like a raving lunatic. I was all out of sorts and just not myself except that I couldn't control it. Just know that it's not the real you. After a week of finally getting on the estrogen I was back to almost my old self.
It will be here before you know it!
Danielle

Chelle said...

No worries about posting/commenting! After all you've been going through, it's completely understandable.

I hate the rage... Hang in there. ((HUGS))

Kelly said...

Sorry about your psychosis! Hopefully it will pass! Yeah, let's be friends on Facebook! If you'll email me your name, I'll send you a friend request. My email is kelly@secondcreek(dot)org.

Maredsous said...

I know exactly how your feel. I used to think that I was a total bitch. That it was just my nature to be crabby around that time of the month, then I realized that it was the BCP I was on. I even went to a Dr. and they prescribed a BCP that was even worse. I thought I was truly losing it. Surprisingly, Apri did not have this effect, though I was only on it for 36 days. I hope your response to the other hormones is normal. I have not had any psychotic episodes while on Menopur and Follistim. Yeah